Opuscula Math. 35, no. 1 (2015), 5-19
http://dx.doi.org/10.7494/OpMath.2015.35.1.5

 
Opuscula Mathematica

Positive solutions with specific asymptotic behavior for a polyharmonic problem on Rn

Abdelwaheb Dhifli

Abstract. This paper is concerned with positive solutions of the semilinear polyharmonic equation \((-\Delta)^{m} u = a(x){u}^{\alpha}\) on \(\mathbb{R}^{n}\), where \(m\) and \(n\) are positive integers with \(n\gt 2m\), \(\alpha\in (-1,1)\). The coefficient \(a\) is assumed to satisfy \[a(x)\approx{(1+|x|)}^{-\lambda}L(1+|x|)\quad \text{for}\quad x\in \mathbb{R}^{n},\] where \(\lambda\in [2m,\infty)\) and \(L\in C^{1}([1,\infty))\) is positive with \(\frac{tL'(t)}{L(t)}\longrightarrow 0\) as \(t\longrightarrow \infty\); if \(\lambda=2m\), one also assumes that \(\int_{1}^{\infty}t^{-1}L(t)dt\lt \infty\). We prove the existence of a positive solution \(u\) such that \[u(x)\approx{(1+|x|)}^{-\widetilde{\lambda}}\widetilde{L}(1+|x|) \quad\text{for}\quad x\in \mathbb{R}^{n},\] with \(\widetilde{\lambda}:=\min(n-2m,\frac{\lambda-2m}{1-\alpha})\) and a function \(\widetilde{L}\), given explicitly in terms of \(L\) and satisfying the same condition at infinity. (Given positive functions \(f\) and \(g\) on \(\mathbb{R}^{n}\), \(f\approx g\) means that \(c^{-1}g\leq f\leq cg\) for some constant \(c\gt 1\).)

Keywords: asymptotic behavior, Dirichlet problem, Schauder fixed point theorem, positive bounded solutions.

Mathematics Subject Classification: 34B18, 35B40, 35J40.

Full text (pdf)

  1. S. Ben Othman, H. Mâagli, S. Masmoudi, M. Zribi, Exact asymptotic behavior near the boundary to the solution for singular nonlinear Dirichlet problems, Nonlinear Anal. 71 (2009), 4137-4150.
  2. H. Brezis, S. Kamin, Sublinear elliptic equations in \(\mathbb{R}^n\), Manuscripta Math. 74 (1992), 87-106.
  3. A.C. Cavalheiro, Existence results for Dirichlet problems with degenerated \(p\)-Laplacian, Opuscula Math. 33 (2013) 3, 439-453.
  4. R. Chemmam, A. Dhifli, H. Mâagli, Asymptotic behavior of ground state solutions for sublinear and singular nonlinear Dirichlet problems, Electron. J. Differential Equations 2011 (2011) 88, 1-12.
  5. R. Chemmam, H. Mâagli, S. Masmoudi, M. Zribi, Combined effects in nonlinear singular elliptic problems in a bounded domain, Adv. Nonlinear Anal. 1 (2012) 4, 391-404.
  6. M.G. Crandall, P.H. Rabinowitz, L. Tartar, On a Dirichlet problem with a singular nonlinearity, Comm. Partial Differential Equations 2 (1977), 193-222.
  7. A. Dhifli, Z. Zine El Abidine, Asymptotic behavior of positive solutions of a semilinear polyharmonic problem in the unit ball, Nonlinear Anal. 75 (2012), 625-636.
  8. A.L. Edelson, Entire solutions of singular elliptic equations, J. Math. Anal. 139 (1989), 523-532.
  9. A. Ghanmi, H. Mâagli, V. Rădulescu, N. Zeddini, Large and bounded solutions for a class of nonlinear Schrödinger stationary systems, Anal. Appl. (Singap.) 7 (2009) 4, 391-404.
  10. M. Ghergu, V.D. Radulescu, Bifurcation and asymptotics for the Lane-Emden-Fowler equation, C.R. Acad. Sci. Paris. Ser. I 337 (2003), 259-264.
  11. M. Ghergu, V.D. Radulescu, Sublinear singular elliptic problems with two parameters, J. Differential Equations 195 (2003), 520-536.
  12. M. Ghergu, V.D. Radulescu, Ground state solutions for the singular Lane-Emden-Fowler equation with sublinear convection term, J. Math. Anal. Appl. 333 (2007), 265-273.
  13. S. Gontara, H. Mâagli, S. Masmoudi, S. Turki, Asymptotic behavior of positive solutions of a singular nonlinear Dirichlet, J. Math. Anal. Appl. 369 (2010), 719-729.
  14. A.V. Lair, A.W. Shaker, Classical and weak solutions of a singular semilinear elliptic problem, J. Math. Anal. Appl. 211 (1997), 371-385.
  15. A.C. Lazer, P.J. Mckenna, On a singular nonlinear elliptic bondary-value problem, Proc. Amer. Math. Soc 111 (1991), 721-730.
  16. H. Mâagli, Asymptotic behavior of positive solutions of a semilinear Dirichlet problem, Nonlinear Anal. 74 (2011), 2941-2947.
  17. H. Mâagli, M. Zribi, Existence of positive solutions for some polyharmonic nonlinear equations in \(\mathbb{R}^{n}\), Abstr. Appl. Anal. 2006 (2005), 1-24.
  18. C.A. Santos, On ground state solutions for singular and semilinear problems including super linear terms at infinity, Nonlinear Anal. 71 (2009), 6038-6043.
  19. R. Seneta, Regular Varying Functions, Lecture Notes in Math., vol. 508, Springer-Verlag, Berlin, 1976.
  20. S. Turki, Existence and asymptotic behavior of positive continuous solutions for a nonlinear elliptic system in the half space, Opuscula Math. 32 (2012) 4, 783-795.
  21. Z. Zhang, The asymptotic behaviour of the unique solution for the singular Lane-Emdem-Fowler equation, J. Math. Anal. Appl. 312 (2005), 33-43.
  • Abdelwaheb Dhifli
  • Campus Universitaire, Faculté des Sciences de Tunis, Département de Mathématiques, 2092 Tunis, Tunisia
  • Communicated by Vicentiu D. Radulescu.
  • Received: 2014-03-03.
  • Revised: 2014-04-04.
  • Accepted: 2014-04-24.
  • Published online: 2014-11-12.
Opuscula Mathematica - cover

Cite this article as:
Abdelwaheb Dhifli, Positive solutions with specific asymptotic behavior for a polyharmonic problem on Rn, Opuscula Math. 35, no. 1 (2015), 5-19, http://dx.doi.org/10.7494/OpMath.2015.35.1.5

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.